Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 158, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 12, 2005, 6:31 PM EDT for Fulton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 6:31 PM EDT (22:31 UTC)
- Expired
- Apr 12, 2005, 7:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 122232
SVRFFC
GAC121-122300-
/O.NEW.KFFC.SV.W.0158.050412T2231Z-050412T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL CHEROKEE COUNTY...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE NEAR CRABAPPLE AND
ALPHARETTA...OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8436 3407 8441 3407 8418 3413 8424
3420 8426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 5:25 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 12, 5:25 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT TUE APR 12 2005 .SHORT TERM... LOOKING AT DEWPOINTS...SURFACE PRESSURES AND SURFACE WIND FIELD AT 18Z...FRONT LOOKS TO BE NEAR JUST WEST OF A HSV TO BHM LINE. FRONT WILL PUSH EASTWARD THIS EVENING INTO THE CWA WITH DRIER AIR CONTINUING TO FILTER INTO THE AREA. WEDNESDAY LOOKING MORE INTERESTING AS COLD POOL ALOFT / CLOSED LOW DROPS INTO NORTH GA AS A BACKDOOR SURFACE FRONT PUSHES IN FROM THE NORTHEAST. LIFTED INDICES OF MINUS 1 TO MINUS 2...500 MB TEMPERATURES COOLING TO -22 C AND 850 TO 500 MB LAPSE RATES APPROACHING 6.75 C/KM HINTING AT TYPICAL COOL POOL CONVECTIVE INSTABILITY DEVELOPMENT FOR WEDNESDAY AFTERNOON. GIVEN SURFACE FOCUS AND UPPER LEVEL BUOYANCY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WEDNESDAY AFTERNOON. WITH BEST CAPE BETWEEN 850 MB AND 500 MB AND -10 C AT AROUND 13 K FT...WILL NOT TAKE MUCH TO GET THUNDER IF ANY CONVECTION DEVELOPS. IN ADDITION...ANY GOOD CORE DEVELOPMENT ABOVE 20 K FT WILL HAVE POTENTIAL FOR PEA SIZE HAIL. LIMITED MOISTURE WILL BE MAIN FACTOR FOR KEEPING INSTABILITY SUPPRESSED...CONVECTION SCATTERED IN COVERAGE...AND HAIL BELOW SEVERE THRESHOLDS FOR THE MOST PART. THUS DO NOT THINK THIS WILL BE MAJOR SEVERE WEATHER EVENT THOUGH COULD POTENTIALLY SEE SEVERAL HAIL REPORTS WEDNESDAY AFTERNOON ESPECIALLY NORTH GA. THIS IN CONCERT WITH SPC AND ONLY GENERAL THUNDER IN CURRENT OUTLOOK. SEE SWODY2. THUS HAVE ADDED IN SMALL HAIL POSSIBLE IN THIS MORNING UPDATE AND WILL STAY WITH THIS FOR WEDNESDAY AFTERNOON. BY THURSDAY...AXIS OF UPPER LOW SHIFTS EAST WITH DRIER AIR FILTERING INTO REGION. LARGE CANADIAN SURFACE HIGH ENCOMPASSES MOST OF THE NORTHEASTERN QUARTER OF THE UNITED STATES SPREADING INTO THE SOUTHEAST FRIDAY AND INTO THE WEEKEND. WILL STAY WITH DRY FORECAST AND PLENTY OF SUNSHINE THROUGH THIS PERIOD. IN TERMS OF TEMPS...WENT CLOSE TO GUIDANCE THROUGH THE SHORT TERM PERIOD WITH THE EXCEPTION OF THURSDAY WHERE WENT SEVERAL DEGREES ABOVE GUIDANCE CONSIDERING LACK OF ADVECTION AND CLOUDS AS SURFACE HIGH SITS OVERHEAD AND RIDGE BEGINS TO BUILD IN. .LONG TERM... DRY PATTERN CONTINUES INTO THE EXTENDED PERIOD AS UPPER LOW DRIFTS EASTWARD AND UPPER RIDGING BUILDS IN. HAVE TRENDED WARMER THAN GUIDANCE AND MAY END UP GOING EVEN WARMER LOOKING AT MASS FIELDS FOR SUNDAY AND MONDAY. && .AVIATION...THE STRATOCU FIELD SHOULD GO SCT AFT 03Z AS THE DRY SLOT WORKS IN FROM THE WEST. WITH WIND FIELD BECOMING WEST BEHIND THE FRONT AND STAYING UP AT 4-6 KNOTS OVERNIGHT SHOULD NOT BE ANY FOG PROBLEMS IN THE MORNING. EXPECT STRATOCU DECK TO DEVELOP AGAIN WEDNESDAY AS COLD POOL MOVES OVER THE AREA. COULD SEE SOME ISOLATED THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 51 66 46 65 / 10 40 20 10 ATHENS 52 67 45 66 / 20 40 20 10 GAINESVILLE 51 64 45 65 / 10 40 20 10 ROME 51 68 47 68 / 10 40 20 10 COLUMBUS 53 72 50 67 / 10 30 20 10 MACON 52 72 47 66 / 10 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && JCD
Hazardous weather outlook, Apr 12, 11:49 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1149 AM EDT TUE APR 12 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130948- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1149 AM EDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... .SYNOPSIS... AN AREA OF DEEP LOW PRESSURE ALOFT WAS CENTERED ACROSS THE MID MISSISSIPPI VALLEY LATE THIS MORNING. THIS LOW PRESSURE AREA IS EXPECTED TO MOVE EAST INTO WESTERN KENTUCKY TODAY AND INTO NORTHERN GEORGIA ON WEDNESDAY. TEMPERATURES ALOFT WILL BE QUITE COLD FOR THIS TIME OF THE YEAR...HOWEVER...MOISTURE WILL BE SOMEWHAT LIMITED. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT ONLY ISOLATED SEVERE WEATHER IS POSSIBLE. .DISCUSSION... DEWPOINT TEMPERATURES WILL REMAIN IN THE 50S...AND COMBINED WITH AIR TEMPERATURES IN THE 70S WILL RESULT IN LIFTED INDICES AROUND MINUS ONE WITH CAPES AROUND 500. IF CLOUD COVER DECREASES ENOUGH THIS AFTERNOON ACROSS NORTHERN GEORGIA...THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TO REACH SEVERE LEVEL. THE PRIMARY THREAT WILL BE HAIL AND LIGHTNING FROM THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. AS THE LOW PRESSURE ALOFT MOVES CLOSER TO GEORGIA...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. SURFACE TEMPERATURES AND MOISTURE WILL REMAIN MEAGER...AND SEVERE THUNDERSTORMS ARE NOT EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 12, 5:57 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT TUE APR 12 2005 GAZ012-013-020-122230- 557 PM EDT TUE APR 12 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BARTOW...PICKENS AND GORDON COUNTIES UNTIL 630 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ADAIRSVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL MOVE INTO SOUTHEAST GORDON COUNTY AND WESTERN PICKENS COUNTY BY 615 PM.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 25 min |
| Apr 12, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.